MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G30117
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reporter occupation = unknown.Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the end of an unknown above-the-knee procedure via right femoral access, a 5 french flexor ansel guiding sheath separated upon removal of the device, leaving the coiled wire exposed in the patient.Reportedly, the device would not advance over an unknown amplatz wire, which was in place when the device uncoiled and separated.Resistance was reported as the sheath was removed over the wire guide, and the anatomy was reportedly very calcified.The dilator was not reinserted into the sheath prior to removal of the device.The physician gained left femoral access and removed the device in its entirety, using a snare.The patient is reported to be "doing fine".There has been no report that any part of the device remained in the patient's body, that the patient required any additional procedures, or that the patient experienced any adverse effects due to this event.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications and a visual inspection and dimensional verification of the returned device were conducted during the investigation.The complaint device was returned without the dilator present.The visual inspection of the returned device showed material separation 26.4cm from the cap.Biomatter was observed throughout.Elongation was noted on both separated sections.A kink was located on the proximal section 12.2cm from the cap.The distal section measured 22.5cm.4cm of the proximal end of the distal section was accordioned.Elongated coil was observed exiting the proximal end of the distal segment.A separate section of elongated coil was also returned.The distal tip of the device was out of round.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.The device is packaged with instructions for use, which state that if resistance is encountered during sheath advancement, ¿assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.The ifu also states that reinsertion of the dilator prior to removal of the sheath ¿increases the strength of the sheath and lessens the risk of device separation and suggests insertion of the dilator prior to removal if resistance is encountered or anticipated during withdrawal of the device.The dilator was reportedly not reinserted prior to device removal.Based on the information provided and the examination of the returned product, investigation has concluded that the device failure can be attributed to the failure to reinsert the dilator prior to device removal, and to the patient¿s reportedly calcified anatomy.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9259968
Report Number1820334-2019-02736
Device Sequence Number19470430
Product Code DYB
UDI-Device Identifier00827002301177
UDI-Public(01)00827002301177(17)220827(10)9975090
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30117
Device Catalogue NumberKCFW-5.0-18/38-45-RB-ANL2-HC
Device Lot Number9975090
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2019
Initial Date Received by Manufacturer 10/22/2019
Supplement Date Received by Manufacturer11/21/2019
03/25/2020
Initial Report FDA Received Date10/31/2019
Supplement Report FDA Received Date11/26/2019
03/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;